Hail, Montgomery
- When
- August 4, 6:35 PM EST
- Where
- Montgomery County, Telford
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.333, -75.333
A severe thunderstorm dropped quarter size hail and ripped limbs off a chestnut tree in Telford.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm dropped quarter size hail and ripped limbs off a chestnut tree in Telford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 4, 1:58 PM EST, 4 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 258 PM EDT SAT AUG 4 2001 WEAK FNT/TROF LIES ACRS NE PA BACK TO ABT S CNTRL PA. FNT SHUD CONT TO SLOWLY MOV TWD THE SE BUT SHUD EVENTUALLY DISSIPATE LT TNGT OR SUN. MEANWHILE...H5 TROF/UP LOW JUST E OF TIDEWATER VA AREA SHUD MOV SLOWLY TWD THE NE THRU SUN. FA WL BE ON NRN FLO OF RETREATING TROF INTO NEW ENGLAND. MSTR SHUD HAVE DRIED UP AND DON'T REALLY EXPECT ANY PRECIP ON SUN. WON'T BE SURPRISED IF SOME CNVCTN POPS UP IN SRN AREAS...BUT WL LEAVE OUT FOR NOW. BY LATER SUN...H5 RDG FROM W BEGINS TO BLD INTO AREA AND SOME ABV NRM TEMPS AND HUMIDITY XPCTD FOR NXT WEEK. ALL QUIET ON THE MARINE. FCSTID = 14 MPO 63 83 66 86 / 40 10 0 0 ABE 66 87 68 89 / 40 10 0 0 RDG 66 87 68 89 / 40 10 0 0 PHL 70 89 72 92 / 50 10 0 0 12N 63 85 66 87 / 40 10 0 0 SMQ 68 88 70 90 / 50 10 0 0 TTN 67 87 67 90 / 50 10 0 0 MIV 67 86 69 89 / 50 10 0 10 ACY 67 85 69 80 / 50 10 0 10 ILG 67 87 67 90 / 50 10 0 0 DOV 69 87 71 90 / 50 10 10 10 GED 69 87 71 90 / 50 10 10 10 ESN 6M9 87 71 90 / 50 10 10 10 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE. JWH
NJZ009-010-015-050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 456 PM EDT SAT AUG 4 2001 ...VERY HEAVY RAIN... AN AREA OF HEAVY RAIN WAS MOVING VERY SLOWLY THROUGH NORTHERN HUNTERDON...AND NORTHERN SOMERSET COUNTIES OF NEW JERSEY. THE RAIN WILL FALL AT A RATE OF TWO INCHES AN HOUR IN SOME SECTIONS OVER THE NEXT HOUR AND CAUSE FLOODING OVER PARTS OF HIGHWAY 78. THE RAIN WILL CONTINUE TO MOVE SLOWLY SOUTH AND INTO THE REMAINDER OF HUNTERDON AND SOMERSET COUNTIES...AND MAY REACH INTO MERCER COUNTIES. SOME SMALL STREAMS MAY ALSO SHOW RISES OVER THE NEXT COUPLE OF HOURS. MOTORISTS ARE ADVISED NOT TO CROSS HIGHWAYS THAT ARE FLOODED. $$ EBERWINE
The Philadelphia radar (KDIX), 89 km away, was scanning. The volume nearest the first event began at 23:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266688.